Texas, 2015

Drought in Texas, May 1 to 31, 2015

May 1 to 31, 2015 · NWS OUN · 8 events in 8 counties and zones

With record rainfall throughout the month of May, drought was completely eradicated throughout western north Texas.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With record rainfall throughout the month of May, drought was completely eradicated throughout western north Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 9:51 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 9:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT THU APR 30 2015

.AVIATION...
01/06Z TAFS... VFR CONDITIONS EXPECTED TO PREVAIL. HIGH LEVEL
CLOUDS WILL INCREASE TOMORROW AND GENERALLY LIGHT SOUTHEAST
SURFACE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  79  55  79 /   0   0   0   0
HOBART OK         51  80  53  80 /   0   0   0   0
WICHITA FALLS TX  52  80  54  80 /   0   0   0   0
GAGE OK           49  80  54  82 /   0   0   0   0
PONCA CITY OK     50  79  55  81 /   0   0   0   0
DURANT OK         54  79  54  79 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/11
Hazardous weather outlook, Apr 30, 10:17 AM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1117 AM CDT THU APR 30 2015

OKZ004>048-050>052-TXZ083>090-011630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1117 AM CDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES RETURN TO THE AREA BEGINNING LATE SUNDAY
AND INCREASE TUESDAY INTO WEDNESDAY. THERE WILL BE A CHANCE OF
HEAVY RAINFALL AS WELL AS SOME STRONG TO SEVERE STORMS...
ESPECIALLY ON TUESDAY AND WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

30/25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Baylor

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Clay

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Foard

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Hardeman

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Knox

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Wichita

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

Drought, Wilbarger

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

With record rainfall throughout the month of May, drought was completely eradicated throughout the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570536, 570537, 570538, 570539, 570540, 570541, 570542, 570543.